Alert archive / New York / Coastal Flood Statements in 2017

Coastal Flood Statement 25, NWS New York, NY

August 7, 2017Nassau County, New York

NWS New York, NY issued this coastal flood statement at Aug 7, 2017, 3:36 AM EDT for Nassau County, New York. It took effect at Aug 7, 2017, 8:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 7, 2017, 3:36 AM EDT (07:36 UTC)
In effect from
Aug 7, 2017, 8:00 PM EDT
Expired
Aug 7, 2017, 5:54 PM EDT
In force
Issued by
NWS New York, NY

County Nassau County, NY

The radar

The Brookhaven radar (KOKX), 62 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2017-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2017-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1582 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

442 
WHUS41 KOKX 070736
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
336 AM EDT MON AUG 7 2017

...HIGH RISK FOR RIP CURRENT DEVELOPMENT...

NYZ179-071545-
/O.NEW.KOKX.CF.S.0025.170808T0000Z-170808T0300Z/
/O.CON.KOKX.RP.S.0012.170807T1000Z-170808T0100Z/
SOUTHERN NASSAU-
336 AM EDT MON AUG 7 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...
...LOCALIZED MINOR FLOODING POSSIBLE AT HIGH TIDE THIS EVENING...

* LOCATION...THE SOUTH SHORE BAYS OF NASSAU COUNTY.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...3 TO 5 FT.

* TIMING...MONDAY.

* IMPACTS...LOCALIZED MINOR COASTAL FLOODING IS POSSIBLE AT HIGH TIDE THIS EVENING.

* TIDAL DEPARTURES...1 TO 1 1/2 FT ABOVE NORMAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND
PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY
SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND
POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND
FLOAT...AND DO NOT SWIM AGAINST THE CURRENT.  IF ABLE...SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

NYZ075-080-081-178-071545-
/O.CON.KOKX.RP.S.0012.170807T1000Z-170808T0100Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-
336 AM EDT MON AUG 7 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* LOCATIONS...NEW YORK CITY AND LONG ISLAND ATLANTIC OCEAN 
  BEACHES.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...3 TO 5 FT.

* TIMING...MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND
PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY
SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND
POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND
FLOAT...AND DO NOT SWIM AGAINST THE CURRENT.  IF ABLE...SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$
3 follow-up statements
804 
WHUS41 KOKX 071900
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
300 PM EDT MON AUG 7 2017

...HIGH RISK FOR RIP CURRENT DEVELOPMENT...

NYZ179-080300-
/O.CON.KOKX.RP.S.0012.000000T0000Z-170808T0100Z/
/O.CON.KOKX.CF.S.0025.170808T0000Z-170808T0300Z/
SOUTHERN NASSAU-
300 PM EDT MON AUG 7 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...LOCALIZED MINOR TIDAL FLOODING POSSIBLE AROUND THE TIME OF 
HIGH TIDE THIS EVENING...

* LOCATION...SOUTHERN NASSAU COUNTY. 

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...AROUND 2 FT AT THE OCEAN BEACHES...INCREASING TO 
  3 TO 4 FT TOWARD EVENING. 

* TIMING...INTO THIS EVENING. 

* IMPACTS...LOCALIZED MINOR COASTAL FLOODING IS ALSO POSSIBLE AT  
  HIGH TIDE THIS EVENING ALONG THE SOUTH SHORE BAYS. 

* TIDAL DEPARTURES...1 TO 1 1/2 FT ABOVE NORMAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND
PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY
SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND
POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND
FLOAT...AND DO NOT SWIM AGAINST THE CURRENT.  IF ABLE...SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

NYZ075-080-081-178-080100-
/O.CON.KOKX.RP.S.0012.000000T0000Z-170808T0100Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-
300 PM EDT MON AUG 7 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* LOCATIONS...THE OCEAN BEACHES OF NEW YORK CITY AND LONG ISLAND. 

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...AROUND 2 FT AT THE OCEAN BEACHES...INCREASING TO 3  
  TO 4 FT TOWARD EVENING. 

* TIMING...INTO THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND
PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY
SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND
POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND
FLOAT...AND DO NOT SWIM AGAINST THE CURRENT.  IF ABLE...SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$
348 
WHUS41 KOKX 072012
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
412 PM EDT MON AUG 7 2017

...LOCAL MINOR COASTAL FLOODING POSSIBLE THIS EVENING...
...HIGH RISK FOR THE DEVELOPMENT OF RIP CURRENTS CANCELLED...

NYZ179-080300-
/O.CAN.KOKX.RP.S.0012.000000T0000Z-170808T0100Z/
/O.CON.KOKX.CF.S.0025.170808T0000Z-170808T0300Z/
SOUTHERN NASSAU-
412 PM EDT MON AUG 7 2017

* LOCATION...SOUTHERN NASSAU COUNTY.

* TIMING...THIS EVENING.

* IMPACTS...LOCALIZED MINOR COASTAL FLOODING IS POSSIBLE AT 
  HIGH TIDE THIS EVENING ALONG THE SOUTH SHORE BAYS.

* TIDAL DEPARTURES...1 TO 1 1/2 FT ABOVE NORMAL.

$$

NYZ075-080-081-178-072115-
/O.CAN.KOKX.RP.S.0012.000000T0000Z-170808T0100Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-
412 PM EDT MON AUG 7 2017

...HIGH RIP CURRENT RISK IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE HIGH RIP
CURRENT RISK.

CONDITIONS FOR THE HIGH RISK OF THE DEVELOPMENT OF RIP CURRENTS
WERE NOT FAVORABLE THIS AFTERNOON AND INTO THIS EVENING. THE HIGH
RISK FOR THE DEVELOPMENT OF RIP CURRENTS HAS BEEN CANCELLED. THERE
REMAINS A MODERATE RISK FOR THE DEVELOPMENT OF RIP CURRENTS INTO
THIS EVENING.

$$
932 
WHUS41 KOKX 072154
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
554 PM EDT MON AUG 7 2017

...COASTAL FLOODING NO LONGER EXPECTED...

NYZ179-072300-
/O.CAN.KOKX.CF.S.0025.170808T0000Z-170808T0300Z/
SOUTHERN NASSAU-
554 PM EDT MON AUG 7 2017

MINOR COASTAL FLOODING ACROSS SOUTHERN NASSAU COUNTY IS NO LONGER
EXPECTED WITH THIS EVENINGS HIGH TIDE CYCLE. THE STRONG ONSHORE
FLOW IN ASSOCIATION WITH LOW PRESSURE MOVING WELL TO THE SOUTH OF
THE REGION HAVE NOT OCCURRED, AND TIDAL DEPARTURES WILL BE LESS
THAN IS WHAT IS NEEDED FOR MINOR COASTAL FLOODING TO OCCUR.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Aug 7, 3:28 AM EDT, 8 minutes earlier.

Area forecast discussion, Aug 7, 3:28 AM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service New York NY
328 AM EDT Mon Aug 7 2017

.SYNOPSIS...
An area of low pressure moves northeastward and deepens as it passes
through the area tonight. The low pressure system continues
northeastward towards Nova Scotia Tuesday while high pressure builds
into the region from the west. High pressure will continue through
mid week, then a trough of low pressure may be in the vicinity
Friday into Friday night. Weak high pressure will otherwise be in
place into the start of the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Confidence is increasing in a heavy rainfall event this
afternoon into tonight as an area of low pressure intensifies as
it passes overhead. At the moment, it appears there will be two
waves of heavy rainfall in response to unusually strong polar
jet streaks for this time of year. The first jet max exits to
the northeast this afternoon, placing the area in a favorable
right entrance region, which in combination with several
approaching short waves will enhance upward motion across the
area. Given the strong jet dynamics aloft, low level flow will
strengthen in response, allowing moisture to quickly advect
northeastward. PWAT values well over 2 inches are forecast by
tonight.

By tonight, the primary upper trough and attendant jet approach
the region, with upper divergence allowing a rapid deepening of
the surface low as it passes over the area. Although confidence
in heavy rainfall is high, there will be some variability in
rainfall totals depending on the exact track. Right now, have
gone with consistency with most models showing a track right
across Long Island. This may allow for some instability and
potentially higher rainfall totals in any thunderstorms that can
develop. With the warm front across the area and strong
directional and speed shear, the coastal areas of NYC and Long
Island will need to be monitored closely as the warm ocean
waters may locally support cells capable of rotation and
perhaps a brief waterspout/tornado.

There is a high risk of rip currents for the ocean beaches.

&&

.SHORT TERM /TUESDAY/...
A few lingering showers are possible across eastern CT and Long
Island before the low pressure system quickly passes to the
northeast towards Nova Scotia. High pressure will build in its
wake. Temperatures will be warmer than Monday, but with a much
drier air mass advecting in should still feel comfortable.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Dry weather continues Tuesday night and Wednesday with the surface
high over us and a zonal flow aloft. The surface high weakens over
us on Thursday, but the flow aloft remains rather flat, so will go
with a dry forecast for Thursday as well.

Models have then trended weaker with a cold front/trough trying to
push in from the north Friday into Friday night. The upper flow does
not look favorable for its progression and strength, so will limit
PoPs to cover only Orange County and only in the afternoon and
evening.

Weak high pressure will then be in place for Saturday with
a stationary front situated over the Mid-Atlantic Region. Onshore
flow and differential heating may produce diurnal showers and
storms. Low pressure then forms along the boundary to the south with
the whole system trying to move closer Saturday night through
Monday. Increased lift and moisture warrant chc PoPs through the
period.

High temperatures through the long term will be in the upper 70s to
middle 80s.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
Low pressure approaches the region today and passes south of the
area terminals Monday night.

VFR through daybreak as high pressure moves offshore. SW winds
will remain below 10 kt early this morning.

Low pressure is forecast to move northeast toward the area Monday
spreading MVFR CIGS and VSBY in rain and SCT TSTMs between 18z
and 00z, then IFR CIGS and VSBY in heavy rain and SCT TSTMs
between 00z and 05z Tue from SW to NE.

Winds along the coastal terminals will become SE at 15-20 kt
after 18z Monday. Gusts to around 25 kt possible.

...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http://www.weather.gov/zny/n90

KJFK TAF Comments: Amendments likely today for timing any changing
flight categories. Gusts may be occasionally higher than forecast.
High confidence of period of heavy rain late this afternoon and into
the first half of tonight.

The afternoon KJFK haze potential forecast is RED...which implies
slant range visibility less than 4sm outside of cloud.

KLGA TAF Comments: Amendments likely today for timing any changing
flight categories. Gusts may be occasionally higher than forecast.
High confidence of period of heavy rain late this afternoon and into
the first half of tonight.

The afternoon KLGA haze potential forecast is RED...which implies
slant range visibility less than 4sm outside of cloud.

KEWR TAF Comments: Amendments likely today for timing any changing
flight categories. Gusts may be occasionally higher than forecast.
High confidence of period of heavy rain late this afternoon and into
the first half of tonight.

The afternoon KEWR haze potential forecast is RED...which implies
slant range visibility less than 4sm outside of cloud.

KTEB TAF Comments: Amendments likely today for timing any changing
flight categories. Gusts may be occasionally higher than forecast.
High confidence of period of heavy rain late this afternoon and into
the first half of tonight.

KHPN TAF Comments: Amendments likely today for timing any changing
flight categories. Gusts may be occasionally higher than forecast.
High confidence of period of heavy rain late this afternoon and into
the first half of tonight.

KISP TAF Comments: Amendments likely today for timing any changing
flight categories. Gusts may be occasionally higher than forecast.
High confidence of period of heavy rain late this afternoon and into
the first half of tonight.

.OUTLOOK FOR 06z TUESDAY THROUGH FRIDAY...
.MONDAY NIGHT....IFR in showers and possible thunder, improving
after 06z from W to E.
.TUESDAY...VFR. NW winds G20KT.
.WEDNESDAY-FRIDAY...VFR.

&&

.MARINE...
Low pressure will approach the waters today then pass through
tonight, with winds and seas increasing to SCA levels on the ocean
waters in response to the passing system. If the low should pass
farther north, then gusts to near SCA will be possible on the sound
and harbor.

The low passes to the northeast of the area by Tuesday, allowing
winds and seas to slowly subside in its wake. High pressure
otherwise then maintains relatively tranquil conditions on all
waters for Wednesday and Thursday. A trough of low pressure
approaches on Friday and might pass through during Friday night.
In any case, a weak pressure gradient during this period will
likely maintain sub-advisory conditions.

&&

.HYDROLOGY...
Locally heavy rain with potential for urban/poor drainage
flooding anticipated for late Monday into Monday night, mainly
across northern NJ, NYC and Long Island where 1-2 inches and
locally higher amounts will be possible. A flash flood watch is
in effect for these areas. Outside of the flash flood watch, an
inch to an inch and a half can be expected, but higher amounts
remain possible if the low pressure system shifts northward.

&&

.TIDES/COASTAL FLOODING...
With the approach of a full moon, there is the potential for
localized minor coastal flooding with tonight's high tide cycle
as low pressure passes either overhead or just to the south,
resulting in a strengthening onshore flow. Best chances for
minor flooding would be along the south shore back bays of
Nassau County, where departures just under a foot would be
required. For the back bays of Queens and Brooklyn, departures
of 1-1.5 feet would be needed, and 1.5-2 feet for all other
coastal spots.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flash Flood Watch from noon EDT today through late tonight for
     NYZ072>075-078>081-176>179.
     High Rip Current Risk from 6 AM EDT this morning through this
     evening for NYZ075-080-081-178-179.
NJ...Flash Flood Watch from noon EDT today through late tonight for
     NJZ004-006-104>108.
MARINE...Small Craft Advisory from 2 PM this afternoon to 5 PM EDT
     Tuesday for ANZ345-350-353-355.

&&

SYNOPSIS...JC/MD
NEAR TERM...MD
SHORT TERM...MD
LONG TERM...BC/JC
AVIATION...BC
MARINE...BC/JC/MD
HYDROLOGY...MD
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 7, 3:03 AM EDT, 33 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
303 AM EDT Mon Aug 7 2017

NJZ004-006-104>108-NYZ072>074-078-079-176-177-080715-
Eastern Passaic-Hudson-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northwestern Suffolk-Northeastern Suffolk-
Northern Queens-Northern Nassau-
303 AM EDT Mon Aug 7 2017

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-080-081-178-179-080715-
Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk-
Southern Queens-Southern Nassau-
303 AM EDT Mon Aug 7 2017

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>012-NJZ002-103-NYZ067>071-080715-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Western Bergen-Orange-Putnam-Rockland-Northern Westchester-
Southern Westchester-
303 AM EDT Mon Aug 7 2017

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and Tonight.

Occasional heavy rain and localized ponding of water in low lying
areas will be possible today into tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-080715-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
303 AM EDT Mon Aug 7 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Isolated gusts to 25 kt will be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ345-350-353-355-080715-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
303 AM EDT Mon Aug 7 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

A small craft advisory is in effect for winds and seas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:56 AM EDTSmall Craft AdvisoryOKX14 hr
Aug 7, 3:00 AM EDTFlash Flood WatchOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more15 hr
Aug 7, 4:29 PM EDTSmall Craft AdvisoryOKX18 hr

Nearby

Coastal Flood Statements in New York, 2017Every coastal flood statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.